I thought I would just throw this out: my hubby is 60, has HCV, has Cirrhosis, and has treated and failed treatment three times in the past 6 years. To our knowledge, he does not have any specific HCV Post Treatment Issues. All three treatments were difficult, but manageable. Sadly, none of them worked for him. He has some anxiety (takes a low dose medication which manages the symptoms), which existed before his diagnosis of HCV and later diagnosis of Cirrhosis, but was exacerbated by these diagnoses and the challenges of HCV treatments. He has increasing fatigue each year, likely due to his advancing Cirrhosis caused by his HCV. He has some skin changes, also likely due to his advancing Cirrhosis due to his HCV. He has some joint problems (arthritis, stenosis, etc.), likely due to the type of work he has done all of his life, wear and tear, and aging, as demonstrated X-rays and MRIs. He has some residual neuropathy in one foot, clearly due to spinal stenosis and degenerative disc disease, recently treated with lumbar surgery. He also has hypertension (controlled by medication) and pre-diabetes (monitored), both diagnosed prior to receiving the diagnosis of HCV, and both likely due to weight and lifestyle, but he's working on these.
Just wanted to share, to our knowledge, he has no specific post HCV treatment issues.
Advocate, I'm sorry that your husband is still struggling to clear his HCV. I hope the newer treatments coming out soon will help him. I want to thank you for all the support and information you give everyone here.( I don't post much at all anymore, but I still read.)
As for my situation, I treated my HCV(genotype I)twice. The first time was with the dual therapy of interferon/ribavirin. It didn't clear the virus for me. The second time I treated was with the triple therapy Telaprevir/interferon/ribavirin. It cleared the virus and I am SVR(Yay!)
I felt better immediately after ending treatment, but I didn't really rid myself of various aches and pains until about 6 or 7 months after treatment. I do attribute some of those pains to not exercising for 12 months, and letting my muscles atrophy. One of the experienced posters here used to encourage those of us who were treating to walk everyday, and I tried, but I just was too weak. However, if I had exercised, I think I would have recovered faster. So far, I have not had any weird, or unusual joint pain, other than a little arthritis in my right knee. I think that is just osteoarthritis brought on by aging(I turn 51 this month) and being somewhat overweight and not as active as I should be.
As far as strange post treatment illnesses, I did have a bout of shingles about 5 months after ending treatment, which my GP thought might have been triggered by a still suppressed immune system, but he couldn't say so definitively. The only thing that I think might be related to clearing the HCV is my cholesterol. It was at 325 when tested 3 months ago, but is responding to atorvastatin.
Long story short, I haven't had any lasting long term side effects. I give my sympathies to those who are struggling with this issue, though.
Thank you so much for sharing I think my dianetes was caused by the lever damage from HCV like the thyroid problems. How is you husband doing after his surgery? I ad back surgery about 15 years ago for a ruptured dis pushing on sciatic nerve.
I had numbness in my foot, it has improved
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.